Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 219, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Sep 8, 2012, 2:08 AM EDT for 6 counties in Kentucky. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2012, 2:08 AM EDT (06:08 UTC)
- Expired
- Sep 8, 2012, 2:41 AM EDT
- In force
- 33 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Bath County, KY, Fleming County, KY, Menifee County, KY, Montgomery County, KY, Powell County, KY, Rowan County, KY
The radar
The Jackson,KY radar (KJKL), 78 km from the middle of the area, began a volume at 06:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.1 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 531 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1512 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
019
WUUS53 KJKL 080608
SVRJKL
KYC011-069-165-173-197-205-080700-
/O.NEW.KJKL.SV.W.0219.120908T0608Z-120908T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
208 AM EDT SAT SEP 8 2012
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BATH COUNTY IN EAST CENTRAL KENTUCKY...
FLEMING COUNTY IN EAST CENTRAL KENTUCKY...
NORTHWESTERN MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
MONTGOMERY COUNTY IN EAST CENTRAL KENTUCKY...
NORTHWESTERN POWELL COUNTY IN EAST CENTRAL KENTUCKY...
NORTHWESTERN ROWAN COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 300 AM EDT
* AT 206 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CRAINTOWN TO RICHMOND...AND MOVING EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
DALESBURG...WADES MILL...TILTON AND STOOPS AROUND 215 AM EDT.
FOXPORT...PLEASUREVILLE...MOUNT CARMEL AND WALLINGFORD AROUND 220
AM EDT.
ODESSA...LEVEE...HOWARDS MILL AND HILLSBORO AROUND 225 AM EDT.
WYOMING...WESTBEND AND VIRDEN AROUND 230 AM EDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
DALESBURG...PLEASUREVILLE...OAKLEY AND SALT LICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3843 8357 3839 8345 3840 8340 3836 8337
3834 8337 3781 8384 3780 8396 3784 8396
3784 8401 3786 8403 3787 8401 3794 8398
3812 8408 3830 8385 3834 8387 3835 8390
3837 8392 3847 8383 3850 8359
TIME...MOT...LOC 0608Z 259DEG 39KT 3841 8377 3781 8430
WIND...HAIL 60MPH <.50IN
$$
GREIF2 follow-up statements
334
WWUS53 KJKL 080629
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
229 AM EDT SAT SEP 8 2012
KYC011-069-165-173-197-205-080700-
/O.CON.KJKL.SV.W.0219.000000T0000Z-120908T0700Z/
MENIFEE KY-MONTGOMERY KY-POWELL KY-ROWAN KY-BATH KY-FLEMING KY-
229 AM EDT SAT SEP 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FLEMING...
BATH...NORTHWESTERN ROWAN...NORTHWESTERN POWELL...MONTGOMERY AND
NORTHWESTERN MENIFEE COUNTIES UNTIL 300 AM EDT...
AT 227 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM FOXPORT TO CRESSY...MOVING EAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
BEAN...WALTERSVILLE...WALKERS CROSSING AND VAUGHNS MILL AROUND 235
AM EDT.
SHARKEY...RAMEY...POLKSVILLE AND OLYMPIA AROUND 240 AM EDT.
WALTZ...OLYMPIA SPRINGS...MIDLAND AND MEANS AROUND 245 AM EDT.
OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
SALT LICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3843 8357 3839 8345 3840 8340 3836 8337
3834 8337 3781 8384 3780 8396 3784 8396
3784 8401 3786 8403 3787 8401 3794 8398
3812 8408 3830 8385 3834 8387 3835 8390
3837 8392 3847 8383 3850 8359
TIME...MOT...LOC 0629Z 259DEG 39KT 3845 8348 3785 8402
WIND...HAIL 60MPH <.50IN
$$312
WWUS53 KJKL 080641
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
241 AM EDT SAT SEP 8 2012
KYC011-069-165-173-197-205-080652-
/O.CAN.KJKL.SV.W.0219.000000T0000Z-120908T0700Z/
MENIFEE KY-MONTGOMERY KY-POWELL KY-ROWAN KY-BATH KY-FLEMING KY-
241 AM EDT SAT SEP 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR FLEMING...BATH...NORTHWESTERN
ROWAN...NORTHWESTERN POWELL...MONTGOMERY AND NORTHWESTERN MENIFEE
COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 3843 8357 3839 8345 3840 8340 3836 8337
3834 8337 3781 8384 3780 8396 3784 8396
3784 8401 3786 8403 3787 8401 3794 8398
3812 8408 3830 8385 3834 8387 3835 8390
3837 8392 3847 8383 3850 8359
TIME...MOT...LOC 0642Z 259DEG 39KT 3848 8330 3788 8384
$$
GREIFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 2:03 AM EDT, 5 minutes earlier.
Area forecast discussion, Sep 8, 2:03 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 203 AM EDT SAT SEP 8 2012 .UPDATE... ISSUED AT 205 AM EDT SAT SEP 8 2012 UPDATE ISSUED AT 205 AM EDT SAT SEP 8 2012 A LINE OF STRONG THUNDERSTORMS WILL CONTINUE TO MARCH EASTWARD ACROSS CENTRAL AND EASTERN KENTUCKY OVERNIGHT. WIND GUSTS OF 30-40 MPH HAVE BEEN REPORTED WITH THE STORMS THAT WILL MOST LIKELY AFFECT EASTERN KENTUCKY TONIGHT. ON A POSITIVE NOTE...THESE STORMS HAVE BEEN STEADILY WEAKENING AS THEY MOVE TO THE EAST. IT APPEARS THAT BY THE TIME THE LINE ITSELF MOVES ACROSS EASTERN KENTUCKY THAT THE STORMS WILL POSE LITTLE THREAT. SOME GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL REMAIN POSSIBLE WITH THESE STORMS AS THEY MOVE THROUGH DURING THE OVERNIGHT HOURS. UPDATED THE FORECAST GRIDS TO REFLECT A SLIGHTLY SLOWER EASTWARD PROGRESSION OF THE SQUALL LINE...BASED ON CURRENT TRENDS OBSERVED IN RADAR IMAGERY. UPDATED THE ZONE FORECAST PRODUCT TO REMOVE SOME OUTDATED WORDING...BUT OTHERWISE THE FORECAST WILL BE PRETTY MUCH THE SAME AS BEFORE. UPDATE ISSUED AT 1015 PM EDT FRI SEP 7 2012 SQUALL LINE CURRENTLY ALIGNED FROM ERN/CENTRAL IN THRU WRN KY AND INTO AR...RACING EAST AT AROUND 35 TO 45 MPH AND ON PACE TO BEGIN MOVING INTO THE I 75 CORRIDOR AROUND 2 AM. TIMING THE LINE HAS PROVEN TO BE SOMEWHAT DIFFICULT WITH THE NRN HALF OF THE LINE BEGINNING TO ACCELERATE A BIT WHILE THE SRN FLANK MOVING THRU SRN KY HAS SEEN QUITE A BIT OF DEVELOPMENT OUT AHEAD OF THE LINE. SPC HAS GONE WITH A SVR WATCH RIGHT UP TO OUR CWA THRU THE NEXT COUPLE OF HOURS...BY WHICH POINT STORMS WITHIN THE LINE SHOULD HAVE WEAKENED SOME...THOUGH WILL STILL NOT COMPLETELY RULE OUT SOME ISOLATED SVR TSTMS OVER OUR NECK OF THE WOODS OVERNIGHT. OBS AND STORM REPORTS UPSTREAM INDICATE WINDS ARE STILL THE PRIMARY THREAT WITH THIS LINE...WHICH ARE GUSTING AROUND 50 TO 60 MPH. HOWEVER...THERE HAVE ALSO BEEN REPORTS OF HAIL ANYWHERE FROM 0.5 INCH TO 1.75 INCHES...THOUGH THE LARGER REPORTS WERE EARLIER IN THE EVENING. WILL CONTINUE TO HIGHLIGHT THESE THREATS IN THE HWO AND ZONES...AND LOOK FOR ANY SIGNS OF WEAKENING OVER THE NEXT HOUR OR SO. UPDATED PRODUCTS HAVE BEEN ISSUED. UPDATE ISSUED AT 620 PM EDT FRI SEP 7 2012 UPDATED FORECAST TO INCLUDE SOME WEAK...ISOLATED SHOWERS POPPING UP OVER FAR ERN KY. FIRST ATTEMPT AT TIMING CONVECTION CURRENTLY MOVING INTO THE MID MS VALLEY BRINGS THIS ACTIVITY INTO OUR AREA A BIT LATER THAN THE CURRENT FORECAST HAS ADVERTISED. WILL CONTINUE TO MONITOR DEVELOPMENT UPSTREAM AND FINE TUNE TIMING WITH THE NEXT UPDATE. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT) ISSUED AT 230 PM EDT FRI SEP 7 2012 THE MODELS ARE COMING INTO BETTER AGREEMENT WITH THE TIMING OF THE APPROACHING COLD FRONT. THE POTENTIAL FOR SEVERE STORMS IS A LITTLE LESS THAN PREVIOUS RUNS WHILE THERE IS AN INCREASED POTENTIAL FOR HEAVY RAIN. THE GOOD NEWS IS THAT THE FRONT IS MOVING QUICKLY. THE HEAVY RAIN POTENTIAL WOULD MANIFEST ITSELF AS SOME LOCALIZED NUISANCE FLOODING WITH DITCHES AND LOW WATER CROSSINGS RUNNING FULL FROM HEAVY RAIN FROM SHORT DURATION DELUGES. THE CAPE IS PRETTY LOW AND THE INSTABILITY IS MEDIOCRE. THE SHEAR IS PRETTY DECENT WITH THE SYSTEM AND THERE WILL BE A GOOD LOW LEVEL JET OUT AHEAD OF THE SYSTEM. THE OTHER FACTOR FOR SEVERE POTENTIAL IS THE TIME OF DAY. THE FRONT WILL BE MOVING ACROSS THE AREA WHEN HISTORICALLY...THE INCIDENCE OF SEVERE WEATHER IS VERY LOW. ALL THINGS CONSIDERED...THERE POTENTIAL FOR SEVERE STORMS IS PRETTY LOW BUT GREATER THAN ZERO. THE FRONT WILL BE ENTERING EASTERN KENTUCKY AROUND 8 AM AND PASSING INTO WV AND VA BY 2 PM. THERE WILL BE PRE FRONTAL PRECIPITATION OUT AHEAD OF THE FRONT AND MOST LIKELY SOME SORT OF SQUALL LINE WILL BE MOVING OUT AHEAD OF THE FRONT. THE SEVERE STORM POTENTIAL WILL BE WITH THE PRE FRONTAL SQUALL LINE. THE MODELS HAVE DONE A GOOD JOB WITH THE TEMPERATURES AND HAVE GONE WITH A BLEND OF THE NAM AND GFS MOS THAT HAVE BEEN ADJUSTED FOR ELEVATION. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 230 PM EDT FRI SEP 7 2012 THE EXTENDED FORECAST PERIOD BEGINS ON SUNDAY WITH AN AMPLIFIED UPPER LEVEL PATTERN IN PLACE. STRONG RIDGING OVER THE CENTRAL PLAINS WILL SHIFT EASTWARD AS A DEEP TROUGH WILL EXIT THE EASTERN CONUS. THIS WILL ALLOW A PROLONGED DRY PERIOD TO TAKE HOLD OVER THE OHIO VALLEY. MODELS SEEM TO HAVE THE SAME SOLUTION TO THIS PATTERN THROUGH THE EXTENDED...THOUGH THE EURO KEEPS AN EXTENDED DRY PERIOD OVER EASTERN KENTUCKY THAN THE GFS. THOUGH...THE MODELS HAVE BEEN TRENDING A BIT DRIER MAKING THE FORECAST HAVE A BIT MORE CONFIDENCE. A CAVEAT HERE TO A COMPLETELY DRY FORECAST AND A LIKELY FORECAST CHALLENGE LIES IN THE SUNDAY AFTERNOON AND EVENING TIME FRAME. AFTER PASSAGE OF THE FRONT SATURDAY NIGHT...ANOTHER 500MB SHORTWAVE SLIDES IN BEHIND AND INTO THE BASE OF THE TROUGH OVER THE GREAT LAKES. WHILE THE DYNAMICS AND BEST MOISTURE MAY STAY TOO FAR NORTH TO IMPACT EASTERN KENTUCKY...WILL HAVE TO WATCH AND SEE HOW THE MODELS TREND THIS POP POTENTIAL. FOR NOW WILL LIKELY KEEP A 14 POP IN THE NORTH FOR SUNDAY AFTERNOON. MODELS ARE INDICATING A FAIRLY DECENT CANADIAN AIR MASS COMING IN BEHIND THE COLD FRONT SUNDAY NIGHT. SLOW MODERATION OF THE AIR MASS WILL LEAD TO DAYTIME HIGH TEMPERATURES ABOUT 5 DEGREES BELOW NORMAL BEFORE WARMING TO NEAR OR JUST ABOVE NORMAL HIGHS. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 152 AM EDT SAT SEP 8 2012 THE FOCUS THROUGH THE PERIOD WILL CONTINUE TO BE A LINE OF TSTMS ASSOCIATED WITH AN APPROACHING COLD FRONT. THE FRONT IS EXPECTED TO SLIDE THROUGH THE AREA LATE TONIGHT AND THROUGH THE MORNING ON SATURDAY. EXTRAPOLATION OF CURRENT ACTIVITY APPROACHING ERN KY BRINGS DETERIORATING CONDITIONS TO KSME AND KLOZ AROUND THE 11-12Z TIME FRAME WITH MVFR CIGS PREVAILING AND IFR POSSIBLE IN AND AROUND ANY OF THE HEAVIER DOWNPOURS THROUGH ABOUT 17Z. GUIDANCE KEEPS THE FRONT FAIRLY PROGRESSIVE WHICH SHOULD BRING IMPROVING CONDITIONS TOWARDS THE END OF THE PERIOD. SOUTHERLY WINDS WILL STRENGTHEN OVERNIGHT AHEAD OF THE FRONT BEFORE VEERING TO THE WEST BEHIND THE FRONT. THESE WINDS COULD GUST TO BETWEEN 20 AND 25 MPH DURING THE DAY ON SATURDAY. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...AR SHORT TERM...JJ LONG TERM....SHALLENBERGER AVIATION...AR
Hazardous weather outlook, Sep 7, 10:11 PM EDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1011 PM EDT FRI SEP 7 2012 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-090515- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 1011 PM EDT FRI SEP 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA OVERNIGHT. THERE IS A CHANCE THAT SOME OF THESE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS THE MAIN THREAT. SMALL HAIL WILL ALSO BE POSSIBLE OVERNIGHT. SOME OF THE STORMS MAY PRODUCE HEAVY RAIN AND CAUSE DITCHES AND CREEKS RUN FULL. THE GREATEST THREAT IS WEST OF A LINE FROM SANDY HOOK...TO JACKSON...TO BARBOURVILLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE SATURDAY...MAINLY IN THE MORNING AND EARLY AFTERNOON. SOME OF THESE STORMS MAY CONTAIN STRONG WINDS AND SMALL HAIL...IN ADDITION TO LOCALLY HEAVY RAINFALL WHICH WOULD CAUSE DITCHES AND CREEKS TO RUN FULL. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OCCURRENCES OF SEVERE WEATHER OR FLOODING TONIGHT AND SATURDAY TO THE NATIONAL WEATHER SERVICE IN JACKSON. JJ/MB
In the hours before
Special weather statement, Sep 7, 10:35 PM EDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1035 PM EDT FRI SEP 7 2012 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-080715- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 1035 PM EDT FRI SEP 7 2012 ...SEVERE THUNDERSTORMS POSSIBLE LATER TONIGHT... A LARGE SQUALL LINE...CONSISTING OF STRONG THUNDERSTORMS AND GUSTY WINDS...WILL MOVE INTO EAST KENTUCKY LATER TONIGHT. A FEW OF THE STORMS COULD BE SEVERE WITH DAMAGING WIND GUSTS THE MAIN THREAT. EXPECT THIS LINE OF STORMS TO REACH THE BLUEGRASS AND I-75 CORRIDOR BETWEEN MIDNIGHT AND 2 AM...MOVE INTO THE COALFIELDS BETWEEN 2 AND 4 AM...AND REACH FAR EASTERN KENTUCKY BETWEEN 4 AND 6 AM. THE STORMS MAY ALSO BRING LARGE HAIL AND HEAVY TO EXCESSIVE RAINFALL. NOW IS THE TIME TO PREPARE FOR WINDY CONDITIONS AND HEAVY RAIN. GREIF
Special weather statement, Sep 8, 12:30 AM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1230 AM EDT SAT SEP 8 2012 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-080800- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 1230 AM EDT SAT SEP 8 2012 ...SEVERE THUNDERSTORMS AND DAMAGING WINDS POSSIBLE OVERNIGHT... A LARGE SQUALL LINE...CONSISTING OF STRONG THUNDERSTORMS AND GUSTY WINDS...WILL MOVE INTO EAST KENTUCKY LATER TONIGHT. A FEW OF THE STORMS COULD BE SEVERE WITH DAMAGING WIND GUSTS THE MAIN THREAT. EXPECT THIS LINE OF STORMS TO REACH THE BLUEGRASS AND I-75 CORRIDOR BETWEEN 1 AND 3 AM...MOVE DEEPER INTO EAST KENTUCKY BETWEEN 2 AND 4 AM...AND REACH FAR EASTERN PARTS OF THE STATE BETWEEN 3 AND 5 AM. THE STORMS MAY ALSO BRING LARGE HAIL ALONG WITH HEAVY TO EXCESSIVE RAINFALL. GREIF
Special weather statement, Sep 8, 1:37 AM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 137 AM EDT SAT SEP 8 2012 KYZ044-050>052-080630- MONTGOMERY-ROWAN-BATH-FLEMING- 137 AM EDT SAT SEP 8 2012 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 230 AM EDT SATURDAY MORNING... NORTHWESTERN MONTGOMERY... NORTHERN ROWAN... NORTHERN BATH AND FLEMING. AT 137 AM EDT...STRONG THUNDERSTORMS WERE LOCATED 18 MILES WEST OF FAIRVIEW...OR NEAR CYNTHIANA...MOVING EAST AT 45 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...SIDEVIEW AROUND 145 AM EDT...JUDY AROUND 150 AM EDT...STOOPS AROUND 155 AM EDT...COWAN AROUND 200 AM EDT AND NEPTON AROUND 205 AM EDT. RESIDENTS CAN EXPECT BETWEEN 1 AND 2 INCHES OF RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. GREIF
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.